Alert archive / Indiana / River Flood Warnings in 2013

River Flood Warning 58, NWS Indianapolis, IN

February 26, 2013Sullivan County, Vigo County, Indiana; Clark County, Crawford County, Illinois

NWS Indianapolis, IN issued this river flood warning at Feb 26, 2013, 10:54 AM EST for Sullivan County, Vigo County, Indiana; Clark County, Crawford County, Illinois. It took effect at Feb 27, 2013, 6:05 PM EST. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Feb 26, 2013, 10:54 AM EST (15:54 UTC)
In effect from
Feb 27, 2013, 6:05 PM EST
Expired
Mar 4, 2013, 11:21 AM EST
In force
5 days
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Clark County, IL, Crawford County, IL, Sullivan County, IN, Vigo County, IN

The radar

The Evansville,IN radar (KVWX), 107 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Terre Haute Legacy Site (HUFI3).

Action stage
9 ft
Minor stage
14 ft
Moderate stage
22 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03341499, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 26, 9:57 AM EST, 57 minutes earlier.

Area forecast discussion, Feb 26, 9:57 AM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
957 AM EST TUE FEB 26 2013

.UPDATE...

THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 413 AM EST TUE FEB 26 2013

AN ACTIVE WEATHER PATTERN WILL KEEP PRECIP CHANCES IN
THE FORECAST THROUGH FRIDAY. A BREAK IN THE ACTION SHOULD ARRIVE FOR
THE WEEKEND WITH BROAD UPPER TROUGH OVER THE EASTERN THIRD OF THE
U.S. THIS SHOULD KEEP BELOW NORMAL TEMPERATURES IN PLACE AFTER TODAY.

&&

.NEAR TERM /REST OF TODAY/...
ISSUED AT 957 AM EST TUE FEB 26 2013

BASED ON REPORTS FROM NORTHERN THIRD TO HALF OF THE FORECAST
AREA...APPEARS THAT ICE IS ACCUMULATING ON TREES...POWER
LINES...AND ELEVATED SURFACES...FAIRLY EFFICIENTLY IN SOME AREAS.

SURFACE WETBULB TEMPS OFF RAPID REFRESH REMAIN BORDERLINE ACROSS
OUR NORTH THROUGH MIDDAY...AND THUS EXPECT TEMPS TO REMAIN NEAR
THE FREEZING MARK OR JUST ABOVE. WHILE THIS MAY NOT HAVE
SIGNIFICANT IMPACT FOR ROADS...ELEVATED SURFACES WILL CONTINUE TO
ACCUMULATE ICE...WHICH COULD CAUSE SOME BRANCHES TO FALL AND/OR
POWER LINES TO BE IMPACTED...ESPECIALLY WITH WINDS CONTINUING TO
BE GUSTY. THUS...HAVE CHOSEN TO EXTEND THE ADVISORY THROUGH 1 PM
EST.

REMAINDER OF FORECAST IS IN GOOD SHAPE.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
ISSUED AT 428 AM EST TUE FEB 26 2013

FORECAST FOCUS IS ON CHANCES FOR PRECIP AND PRECIP TYPE. MODELS ARE
IN PRETTY GOOD AGREEMENT AND WILL USE A BLEND. TONIGHT THE SURFACE
LOW WILL BE MOVING ACROSS CENTRAL AND NORTHERN INDIANA. FORCING
ASSOCIATED WITH THE PASSAGE OF THE LOW SHOULD BE SUFFICIENT TO
MAINTAIN CATEGORICAL POPS ACROSS MUCH OF THE AREA EARLY AND
DECREASING AS THE LOW MOVES OFF TO THE NORTHEAST. COLD AIR IS SLOW
TO ARRIVE AND FORECAST SOUNDINGS LOOK LIKE SNOW WILL MIX IN WITH THE
RAIN IN THE NORTHWEST THROUGH MIDNIGHT...CHANGING OVER TO ALL SNOW
THERE AFTER THAT. IN CENTRAL AND SOUTHERN COUNTIES LOOKS WARM ENOUGH
FOR ALL RAIN UNTIL AFTER MIDNIGHT...THEN CHANGING FROM NORTHWEST TO
SOUTHEAST FIRST TO A RAIN SNOW MIX AND THEN SNOW. BY WEDNESDAY LOOKS
LIKE THE COLUMN WILL FINALLY BE COLD ENOUGH FOR SNOW EVERYWHERE.
FORCING LOOKS DECENT WITH DEFORMATION ON THE BACK SIDE OF THE LOW SO
WENT WITH THE HIGHER CATEGORICAL POPS OF THE MET. NOT EXPECTING A
LOT OF ACCUMULATION BUT DO EXPECT TO SEE SNOW OFF AND ON THROUGHOUT
THE DAY. WENT WITH HIGHER POPS THAN GUIDANCE ON WEDNESDAY NIGHT WITH
THE UPPER LOW AND SURFACE LOW STILL CLOSE ENOUGH TO PROMPT SOME SNOW
SHOWERS IN THEIR WAKE. SMALL CHANCES FOR SNOW CARRY INTO THURSDAY
AND THURSDAY NIGHT AS THE LOW PULLS AWAY AND THE AREA REMAINS IN
CYCLONIC FLOW.

SHOULD SEE CLOUDY SKIES THROUGHOUT THE PERIOD. A LITTLE COOLER THAN
GUIDANCE FOR HIGH TEMPERATURES THROUGHOUT. NOT SURE WHY GUIDANCE IS
SHOWING UP SO MUCH WARMER THIS SET OF MODEL RUNS WITH CLOUDY SKIES
AND NORTHERLY COMPONENT TO THE FLOW EXPECTED...BUT NOT BUYING IT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
ISSUED AT 312 AM EST TUE FEB 26 2013

AFTER THE DREARY UNSETTLED WEATHER OF THE NEXT FEW DAYS...
CONDITIONS SHOULD IMPROVE THROUGH THE EXTENDED PERIOD AS THE BROAD
UPPER LOW PULLS AWAY TO THE EAST AND HIGH PRESSURE ARRIVES BY LATE
WEEKEND.

A FEW LIGHT SNOW SHOWERS OR FLURRIES ARE LIKELY TO PERSIST
THROUGH FRIDAY AS THE ELONGATED UPPER TROUGH CONTINUES TO PULL
AWAY FROM THE REGION. NORTHERLY LOW LEVEL FLOW MAY PROVIDE SOME
LAKE ENHANCEMENT TO SNOW SHOWERS AS WELL. CLOUDS AND POTENTIALLY
SOME FLURRIES OR LIGHT SNOW SHOWERS MAY CONTINUE INTO SATURDAY AS
A SECONDARY UPPER WAVE TRACKS THROUGH THE BACK PART OF THE
DEPARTING TROUGH THROUGH THE FIRST HALF OF THE WEEKEND. EXTENDED
MODEL GUIDANCE IN GENERAL AGREEMENT IN MOVING THIS FEATURE
SOUTHEAST FROM MISSOURI INTO THE THE TENNESSEE VALLEY ON SATURDAY.
HIGH PRESSURE AND DRY WEATHER WILL ARRIVE ACROSS THE OHIO VALLEY BY
SATURDAY NIGHT AND SUNDAY AS THIS FEATURE MOVES INTO THE MID
ATLANTIC AND BECOMES ABSORBED BY THE BROAD UPPER LOW OVER THE
CANADIAN MARITIMES. REGION WILL REMAIN IN A DRY COOL NORTHWEST
FLOW PATTERN ALOFT INTO EARLY NEXT WEEK...WITH BOTH THE OP GFS AND
ECMWF SUGGESTING ANOTHER UPPER WAVE MOVING OUT OF THE NORTHERN
ROCKIES AND INTO THE OHIO VALLEY WITH POTENTIAL IMPACTS BY
NEXT TUESDAY/WEDNESDAY. IT WILL BE A CHILLY START TO MARCH...
WITH TEMPERATURES EXPECTED TO REMAIN BELOW NORMAL THROUGH THE
PERIOD. ALLBLEND TEMPS LOOKED REASONABLE THROUGHOUT.

&&

.AVIATION /DISCUSSION FOR 261500Z TAF UPDATE/...
ISSUED AT 922 AM EST TUE FEB 26 2013

A LITTLE FREEZING RAIN AND SLEET SURVIVE IN NORTH PARTS OF
SERVICE AREA THIS MORNING. AS EXPECTED...THIS SEEMS TO BE DYING IN
RESPONSE TO SLOW WARMING.

WELL DEVELOPED TROWAL WILL CONTRIBUTE TO A PERIOD OF MODERATE TO
OCCASIONALLY HEAVY RAINFALL THROUGH EARLY AFTERNOON. CIGS AND
VISIBILITIES BOTH VARYING BETWEEN MVFR AND IFR THROUGH THEN. BY
MID AFTERNOON...RAINFALL COVERAGE AND RATES SHOULD DROP OFF WITH
EAST WINDS AND ASSOCIATED GUSTS DIMINISHING AS CENTER OF LOW
PRESSURE APPROACHES FROM THE SOUTHWEST.

TROWAL WILL REMAIN OVER THE FORECAST AREA INTO THE EVENING
AND SHOULD PROVIDE ENOUGH FORCING ALOFT TO ALLOW WIDESPREAD LIGHTER
RAINS. WITH SATURATED LOWER LEVELS...WILL PREVAIL THROUGH THE
NIGHT. WIND WILL BECOME VARIABLE THIS EVENING AS THE LOW TRACKS
ACROSS CENTRAL INDIANA...EVENTUALLY SHIFTING TO A W/SW DIRECTION
OVERNIGHT AT 10-15KTS. IN WAKE OF THE PASSAGE OF THE LOW...COLDER
AIR WILL ENTER THE REGION. COULD SEE SOME LIGHT SNOW BEGIN TO MIX
IN WITH THE RAIN 06Z-09Z WEDNESDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR INZ021-
028>031-035>042.

&&

SYNOPSIS...CP
NEAR TERM...NIELD
SHORT TERM...CP
LONG TERM....RYAN
AVIATION...RYAN/JK
Hazardous weather outlook, Feb 26, 10:20 AM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1020 AM EST TUE FEB 26 2013

INZ021-028>031-035>042-271530-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
1020 AM EST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: A WINTRY MIX CONTAINING SLEET AND FREEZING RAIN ALONG
WITH RAIN IS POSSIBLE THROUGH MIDDAY. THEN A MIX OF RAIN AND SNOW
CHANGING OVER TO SNOW SHOULD OCCUR THIS EVENING AND TONIGHT. WIND
GUSTS AROUND 35 MPH ARE POSSIBLE AS WELL.

HAZARDS: FREEZING RAIN AND SLEET WITH WIND GUSTS TO AROUND 35 MPH.
ICE ACCUMULATION UP TO ONE TENTH OF AN INCH. ACCUMULATING SNOW
TONIGHT.

TIMING: WINTRY MIX POSSIBLE THROUGH 1 PM. WIND GUSTS THROUGH THE
DAY. ACCUMULATING SNOW POSSIBLE AFTER 5 PM.

DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL APPROACH CENTRAL
INDIANA FROM THE SOUTHWEST TODAY BRINGING A VARIETY OF WEATHER TO
THE AREA. AS IT MOVES THROUGH THE STATE TONIGHT TEMPERATURES WILL
DROP IN ITS WAKE CHANGING PRECIPITATION OVER TO SNOW FROM
NORTHWEST TO SOUTHEAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THERE ARE CHANCES FOR SNOW FROM WEDNESDAY THROUGH FRIDAY.

DISCUSSION: LOW PRESSURE WILL MOVE INTO THE EASTERN GREAT LAKES
FOR THE SECOND HALF OF THE WORK WEEK...MAINTAINING AN UNSETTLED
WEATHER PATTERN WITH CHANCES FOR SNOW SHOWERS ACROSS CENTRAL
INDIANA. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE WEDNESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION TYPE AND
AMOUNTS TODAY AND TONIGHT AND SNOWFALL AMOUNTS WEDNESDAY AND
WEDNESDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043>049-051>057-060>065-067>072-271530-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1020 AM EST TUE FEB 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: RAIN WITH WIND GUSTS TO NEAR 35 MPH ARE POSSIBLE TODAY.
RAIN WILL CHANGE OVER TO SNOW TONIGHT.

HAZARDS: WIND GUSTS AROUND 35 MPH. ACCUMULATING SNOW.

TIMING: WIND GUSTS THROUGHOUT THE DAY. SNOW AFTER MIDNIGHT.

DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL APPROACH CENTRAL
INDIANA FROM THE SOUTHWEST TODAY BRINGING RAIN TO THE AREA TODAY.
AS IT MOVES THROUGH THE STATE TONIGHT TEMPERATURES WILL DROP IN
ITS WAKE CHANGING PRECIPITATION OVER TO SNOW FROM NORTHWEST TO
SOUTHEAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THERE ARE CHANCES FOR SNOW FROM WEDNESDAY THROUGH FRIDAY.

DISCUSSION: LOW PRESSURE WILL MOVE INTO THE EASTERN GREAT LAKES
FOR THE SECOND HALF OF THE WORK WEEK...MAINTAINING AN UNSETTLED
WEATHER PATTERN WITH CHANCES FOR SNOW SHOWERS ACROSS CENTRAL
INDIANA. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE WEDNESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE ENCOURAGED TO SNOWFALL AMOUNTS TONIGHT THROUGH
WEDNESDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 10:54 AM ESTRiver Flood WarningINDGreene, Owen51 hr
Feb 26, 10:54 AM ESTRiver Flood WarningINDDaviess, Greene, Knox5 days
Feb 26, 10:54 AM ESTRiver Flood WarningINDDaviess, Greene, Knox4 days
Feb 26, 10:54 AM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike6 days
Feb 26, 10:54 AM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike6 days
Feb 26, 10:54 AM ESTRiver Flood WarningINDGibson, Knox5 days
Feb 26, 10:54 AM ESTRiver Flood WarningINDParke, Vermillion, Vigo7 days
Feb 26, 10:54 AM ESTRiver Flood WarningINDKnox, Sullivan8 days
Feb 26, 10:54 AM ESTRiver Flood WarningINDKnox, Sullivan7 days

Nearby

River Flood Warnings in Indiana, 2013River Flood Warnings in Illinois, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.